I am 54 yr old women diagnosed last week with ADD (suspected it along time!) I started first day with 10 mg in am and 10 in afternoon--I was absolutely ASTONISHED at the results!!! So much focus and energy! I take rx for blood pressure (well controlled) and have fibromyalgia, but I just felt great! However, I am also taking adderall for weight loss and at that dosage had no results.
Yesterday I went to the full prescription of 20 mg in am and afternoon--it wiped me out! i didn't accomplish anything much all day. Today i tried it again and this time I was tired for a bit at first, but then got the focus and energy I wanted , although not as good as my first few days on half a dose. What's up with that? I do not feel hungry, tho, so that's a plus.
My question: Do some of you feel tired when you first take the RX and then after an hour or two it starts to work? Does adderall affect blood sugar? i am pre-diabetic, so sometimes after a few hours on the rx, I get shaky and have to eat, even tho I am not hungry. Will I get used to the Rx after a few more days? Would i be better off with XR?
I really want this to work for so many reasons...so I am looking for advice from more experienced users...
If you felt great on 10 and 10, and not so good on 20 and 20, go back to the lower dosage. Everybody's "right" dosage is different, and even the best doctor can't necessarily predict it.
Ditto on Jane's "go back." Too much Adderall I believe is behind many of the problems reported on this board.
Caveats on "feeling wonderful" and Adderall for weight loss: "Feeling wonderful" dissipates in a day or three. Frankly you are buzzed from the dextroamphetamine. Do not try to maintain the good feel. It has nothing to do with Adderall's focus enabling properties. If anything the buzz works against you.
Some report loss of appetite from Adderall. Has anyone experienced sustained loss of appetite past a few weeks to a month without continually escalating doseage? I think not. I wish I were still young like you but at 57 I swear zero appetite suppression from Adderall. It seems that I only experience the bad side effects.
As far as interaction with diabetes and HBP, have both checked regularly and keep doctors synchronized if more than one doc involved.
I just started Adderal yesterday - I'm 54 too, returning to school & my lack of focus was causing huge problems. My doc said the side effects wear off after one week.
I like what Bob said, "keep the doctors synchronized" - very good!
I've always been ADD but managed to work around it. With menopause (and I cannot take hormones) it became ridiculous. I've returned to school & hope to be a counselor, so I need to focus. Can you see me now - "Gee Mr. Jones, sorry about the death of your wife.....hey how about those Dodgers?"
I started off on 20 mg. and didn't do very well. I couldn't sleep or eat. By day 2 I felt sick. On day 3 I was exhausted from lack of sleep. I tried 10mg. and didn't notice it working at all. I was told it could be from lack of sleep.
I'm going to try 10mg. tomorrow. I didn't take any today.
Although weight loss could be an added positive side effect....that's not really what the medication is intended for. Loosing weight from not eating does not really help you in the long run. As soon as your appetite is back you could gain it all back and some.
Use the meds for ADD. Look into other avenues for the weight loss. Eat healthier and exercise.